A case of bullous pemphigus induced by L-dopa and dopamine agonist
1Sakarya Eğitim ve Araştırma Hastanesi, Nöroloji Kliniği, Sakarya, Türkiye
2Acıbadem Kocaeli Hastanesi, Nöroloji Bölümü, Kocaeli, Türkiye
Keywords: Bullous pemphigus, L-dopa, dopamine agonist, Parkinson’s disease
Bullous pemphigus (BP) is a chronic autoimmune disease characterized by subepidermal bullae observed in advanced age. Although its etiology is not clearly comprehended, genetic factors, environmental factors, or their associations are to blame. Parkinson’s disease is associated with various dermatological disorders, such as melanoma, seborrheic dermatitis, sweating disorders, BP, and rosacea. In addition, it is reported that L-dopa used in the treatment of Parkinson’s disease also increases the risk of BP. In this study, we aimed to evaluate the relationship between BP and L-dopa and dopamine agonists in our 63-year-old patient, who presented to our clinic with parkinsonism symptoms and initially developed BP after L-dopa treatment, which improved after the drug was discontinued and then reoccurred after the use of dopamine agonists.